Alert archive / Tennessee / River Flood Warnings in 2020

River Flood Warning 7, NWS Nashville, TN

February 6, 2020Perry County, Tennessee

NWS Nashville, TN issued this river flood warning at Feb 6, 2020, 3:49 PM CST for Perry County, Tennessee. It took effect at Feb 7, 2020, 4:08 AM CST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Feb 6, 2020, 3:49 PM CST (21:49 UTC)
In effect from
Feb 7, 2020, 4:08 AM CST
Expired
Feb 8, 2020, 7:25 AM CST
In force
27 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 16.03 ft at Feb 7, 2020, 6:00 PM CST.

actionminormoderate5101502/0602/0702/0802/09
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

662 
WGUS44 KOHX 062149
FLWOHX
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Nashville TN
349 PM CST Thu Feb 6 2020

...The National Weather Service in Nashville has issued a Flood Warning for the 
following rivers in Middle Tennessee...

  Buffalo River Near Lobelville affecting Perry County

. The Buffalo River Near Lobelville is expected to continue rising, and climb above flood stage Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-070949-
/O.NEW.KOHX.FL.W.0007.200207T1146Z-200208T1800Z/
/LBVT1.1.ER.200207T1146Z.200208T0000Z.200208T1200Z.NO/
349 PM CST Thu Feb 6 2020

The National Weather Service in Nashville has issued a 

* Flood Warning for 
  The Buffalo River Near Lobelville
* From late tonight until Saturday afternoon.
* At 3 PM Thursday the stage was...9.5 feet
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage early Friday and continue 
  rising to near 16.0 feet Friday evening. The river will fall below flood 
  stage Saturday.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.



&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
4 follow-up statements
527 
WGUS84 KOHX 070929
FLSOHX
Flood Statement
National Weather Service Nashville TN
329 AM CST Fri Feb 7 2020

...The Flood Warning continues for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville affecting Perry County 
 
.  Heavy rains have caused significant rises along the Buffalo River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-072129-
/O.EXT.KOHX.FL.W.0007.200207T1008Z-200208T2136Z/
/LBVT1.1.ER.200207T1008Z.200207T1800Z.200208T1536Z.NO/
329 AM CST Fri Feb 7 2020

...Flood Warning extended until 02/08 15:36...The Flood Warning continues for
  The Buffalo River Near Lobelville
* From early this morning until 02/08 15:36.
* At 02AM Friday the stage was 12.9 feet.
* Minor flooding is forecast.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* The river is forecast to rise above flood stage early this morning and 
  continue rising to 15.2 feet 02/07 06:00. The river will fall below flood 
  stage tomorrow late morning.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.


&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
637 
WGUS84 KOHX 072127
FLSOHX
Flood Statement
National Weather Service Nashville TN
327 PM CST Fri Feb 7 2020

...The Flood Advisory continues for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville affecting Perry County 
 
. Heavy rains have caused significant rises along the Buffalo River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-080926-
/O.EXT.KOHX.FL.W.0007.000000T0000Z-200208T1525Z/
/LBVT1.1.ER.200207T1211Z.200208T0000Z.200208T0925Z.NO/
327 PM CST Fri Feb 7 2020

...Flood Warning extended until 02/08 09:25...The Flood Warning continues for
  The Buffalo River Near Lobelville
* Until 02/08 09:25.
* At 2 PM Friday the stage was 15.8 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* The river will continue rising to near 16.0 feet this evening, then is 
  forecast to fall below flood stage early tomorrow.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.

&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             

$$
611 
WGUS84 KOHX 080555
FLSOHX
Flood Statement
National Weather Service Nashville TN
1155 PM CST Fri Feb 7 2020

...The Flood Warning continues for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville affecting Perry County 
 
. Heavy rains have caused significant rises along the Buffalo River. The river
has crested at Lobelville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-081755-
/O.EXT.KOHX.FL.W.0007.000000T0000Z-200208T1800Z/
/LBVT1.1.ER.200207T1211Z.200208T0030Z.200208T1200Z.NO/
1155 PM CST Fri Feb 7 2020

...Flood Warning extended until 02/08 12:00...The Flood Warning continues for
  The Buffalo River Near Lobelville
* Until 02/08 12:00.
* At 11PM Friday the stage was 15.6 feet.
* Minor flooding is forecast.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* The river will has crested and is forecast to fall below flood stage later today.
* At 16.0 feet...Flood waters cover Route 438 south of Lobelville near 
  Beardstown and it may be impassable. Extensive agricultural land along the 
  river is flooded as well.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.


&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$
160 
WGUS84 KOHX 081325
FLSOHX
Flood Statement
National Weather Service Nashville TN
725 AM CST Sat Feb 8 2020

...The Flood Warning is cancelled for the following rivers in Tennessee...
 
  Buffalo River Near Lobelville affecting Perry County
 
. The flood warning for the Buffalo River near Lobelville has been replaced with
a flood advisory as the river has dropped below flood stage. This weekend will be
dry, but more heavy rain beginning Sunday night could lead to additional rises on
the Buffalo River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to NOAA weather radio or other local media for further information 
from the National Weather Service.

&&

TNC135-081355-
/O.CAN.KOHX.FL.W.0007.000000T0000Z-200208T1800Z/
/LBVT1.1.ER.200207T1211Z.200208T0030Z.200208T1046Z.NO/
725 AM CST Sat Feb 8 2020

The Flood Warning is cancelled for
  The Buffalo River Near Lobelville
* Until 02/08 12:00.
* At 06AM Saturday the stage was 13.2 feet and falling.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* At 14.0 feet...Gilmer Bridge Rd and Russell Creek Rd begin to flood. Leeper 
  Bottom and Qualls Bend Rd become flooded as well. Water approaches portions of
  Highway 438 south of Lobelville near Beardstown.
* At 12.0 feet...Portions of secondary roads near Old Highway 13 are inundated.
* At 10.0 feet...Water inundates low lying areas and agricultural land along the
  river.


&&

LAT...LON  3600 8789 3600 8783 3579 8774 3566 8778
      3566 8785 3579 8782             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 6, 2:53 PM CST, 56 minutes earlier.

Area forecast discussion, Feb 6, 2:53 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
253 PM CST Thu Feb 6 2020

.DISCUSSION...

This afternoon has resulted in mostly dry conditions for the Mid
State. Several locations are dealing with remnant flooding from
recent heavy rainfall, as creeks and streams slowly start to
recede. Tonight, a mid-level impulse will spark light
precipitation as it glides over the Mid State. With temperatures
dropping, any light rain or drizzle that develops will begin to
mix with snow. Forecast soundings show sufficient ice growth in
the dendritic growth zone, especially after midnight. Surface
temperatures will likely be just above freezing, falling into the
upper 20s and lows 30s by 6 AM. Ground temperatures will be
marginal, so accumulations are expected to remain light. However,
for spots along and north of I-40, do not be surprised to wake up
to a light dusting of snow on grassy and elevated surfaces. The
highest amounts will be focused east of I-65 and along the
Cumberland Plateau. Minor travel impacts are possible during the
Friday morning commute. A Winter Weather Advisory goes into effect
at 9 PM tonight for portions of Middle Tennessee. Please refer to
the advisory for more information.

A few snow showers could linger into the early afternoon on the
Plateau, with everyone else drying out. Friday's air will be about
10 degrees below normal, before warming to near normal on
Saturday. The Plateau may receive a passing shower on Saturday
afternoon, otherwise remaining dry. Sunday will be the pick day
of the weekend as temperatures reach into the 50s. Rain chances
return Monday morning ahead of a cold front, followed by
additional waves of wet weather midweek. The operational GFS/EURO
differ, with the EURO looking much soggier than its counterpart.
For now, the forecast reflects a less ambitious blend of
guidance...though, if the EURO pans out, flooding concerns will
markedly increase next week. QPF from Monday morning through late
week ranges from 2.5 inches across the north to 4 inches in the
south. Our eyes will be on the potential for at least some minor
flooding during this timeframe. Temperatures during the work week
will be near or above normal, feeling somewhat mild for mid
February.

&&

.AVIATION...
18Z TAF DISCUSSION.

MVFR/IFR conditions will continue through all of this TAF cycle.
Rains are tapering off from west to east, improving vis, but more
light rain, then a changeover to snow is likely this evening for
all mid-state terminals. Some LIFR conditions will be possible for
a few hours during any heavier snow bands, but should be short-
lived.

Winds will begin to pick up this evening as well, as the surface
pressure gradient tightens. Look for west to northwest gusts of
18-20 kts overnight and into the Friday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      31  40  31  47  30 /  60  20  10  10   0
Clarksville    29  39  29  43  28 /  60  10  10  10   0
Crossville     28  35  26  43  26 /  70  30  10  20  10
Columbia       30  41  30  47  29 /  60  10  10  10   0
Lawrenceburg   31  41  31  48  29 /  60  10  10  10   0
Waverly        29  40  30  45  30 /  60  10  10  10   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 9 PM this evening to noon CST
Friday for Cannon-Cheatham-Clay-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Houston-Humphreys-Jackson-Macon-Montgomery-
Overton-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-White-Williamson-Wilson.

&&

DISCUSSION......Schaper
AVIATION........Unger
Hazardous weather outlook, Feb 6, 5:11 AM CST, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
511 AM CST Thu Feb 6 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-071115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
511 AM CST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Light to moderate rain will continue to affect southeastern Middle
Tennessee this morning. Some flooding of roads and other low lying
areas will continue before waters recede later today.

Light rain is expected to redevelop this evening, then mix with
and change to light snow tonight across Middle Tennessee. A
dusting to a few tenths of an inch is possible, with up to 1 inch
on the Cumberland Plateau.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Several more waves of heavy rainfall are likely from Monday
through Friday of next week, which could lead to additional
significant flooding across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated until the middle of next
week.

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:07 PM CSTAreal Flood AdvisoryOHXBedford, Davidson, Marshall, Maury, Rutherford, Williamson and 1 more6 hr
Feb 5, 6:26 PM CSTSevere Thunderstorm WarningOHXBedford, Giles, Marshall34 min
Feb 5, 6:32 PM CSTFlash Flood WarningOHXCumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more6 hr
Feb 5, 6:34 PM CSTTornado WarningOHXBedford, Marshall26 min
Feb 5, 6:43 PM CSTSpecial Weather StatementOHXBedford, Cannon, Rutherford47 min
Feb 5, 6:48 PM CSTTornado WarningOHXBedford, Coffee, Rutherford15 min
Feb 5, 6:49 PM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, DeKalb, Grundy, Rutherford and 4 more3 hr
Feb 5, 6:59 PM CSTRiver Flood AdvisoryOHXDavidson19 days
Feb 5, 7:01 PM CSTSpecial Weather StatementOHXCoffee, Grundy, Warren44 min
Feb 5, 7:04 PM CSTAreal Flood AdvisoryOHXClay, DeKalb, Jackson, Overton, Pickett, Putnam and 1 more116 min
Feb 5, 7:20 PM CSTSpecial Weather StatementOHXCannon, DeKalb, Van Buren, Warren, White40 min
Feb 5, 7:32 PM CSTSevere Thunderstorm WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White43 min
Feb 5, 7:34 PM CSTFlash Flood WarningOHXCumberland, DeKalb, Van Buren, Warren, White4 hr
Feb 5, 7:37 PM CSTFlash Flood WarningOHXClay, DeKalb, Jackson, Macon, Overton, Pickett and 2 more4 hr
Feb 5, 8:01 PM CSTFlash Flood WarningOHXCannon, DeKalb, Rutherford, Smith, Warren, Wilson3 hr
Feb 5, 8:11 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress, Overton, Putnam34 min
Feb 5, 8:15 PM CSTAreal Flood AdvisoryOHXGiles, Lawrence, Lewis, Marshall, Maury, Perry and 1 more3 hr
Feb 5, 8:25 PM CSTRiver Flood AdvisoryOHXGrundy25 hr
Feb 5, 8:36 PM CSTRiver Flood AdvisoryOHXDavidson4 hr
Feb 5, 9:45 PM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more3 hr
Feb 5, 9:56 PM CSTFlash Flood WarningOHXGiles, Lawrence, Lewis, Marshall, Maury, Wayne3 hr
Feb 5, 9:59 PM CSTRiver Flood AdvisoryOHXBedford13 hr
Feb 5, 11:34 PM CSTRiver Flood AdvisoryOHXLawrence5 hr
Feb 6, 1:25 AM CSTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Giles, Grundy, Marshall and 1 more3 hr
Feb 6, 1:29 AM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 4 more3 hr
Feb 6, 1:39 AM CSTRiver Flood AdvisoryOHXGiles13 hr
Feb 6, 1:51 AM CSTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson58 hr
Feb 6, 2:44 AM CSTRiver Flood AdvisoryOHXGiles13 hr
Feb 6, 4:26 AM CSTAreal Flood AdvisoryOHXBedford, Coffee, Giles, Grundy, Lawrence, Marshall and 2 more9 hr
Feb 6, 4:30 AM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more9 hr
Feb 6, 5:00 AM CSTRiver Flood WarningOHXLawrence10 hr
Feb 6, 5:45 AM CSTRiver Flood AdvisoryOHXMaury8 hr
Feb 6, 6:01 AM CSTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne10 hr
Feb 6, 7:15 AM CSTRiver Flood AdvisoryOHXHickman7 hr
Feb 6, 8:53 AM CSTRiver Flood AdvisoryOHXDavidson15 days
Feb 6, 8:56 AM CSTRiver Flood AdvisoryOHXBedford, Marshall19 hr
Feb 6, 10:31 AM CSTRiver Flood AdvisoryOHXWilliamson18 hr
Feb 6, 10:37 AM CSTRiver Flood AdvisoryOHXPerry, Wayne18 hr
Feb 6, 10:54 AM CSTRiver Flood AdvisoryOHXMarshall12 hr
Feb 6, 11:24 AM CSTRiver Flood AdvisoryOHXDavidson, Williamson28 hr
Feb 6, 1:28 PM CSTRiver Flood AdvisoryOHXWilliamson22 hr
Feb 6, 1:29 PM CSTAreal Flood AdvisoryOHXCannon, Cumberland, DeKalb, Fentress, Overton, Pickett and 5 more3 hr
Feb 6, 1:38 PM CSTRiver Flood WarningOHXMaury42 hr
Feb 6, 1:43 PM CSTRiver Flood WarningOHXHickman3 days
Feb 6, 2:17 PM CSTRiver Flood WarningOHXGiles10 hr
Feb 6, 2:25 PM CSTWinter Weather AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 24 more22 hr
Feb 6, 3:01 PM CSTRiver Flood AdvisoryOHXLawrence6 hr
Feb 6, 3:35 PM CSTRiver Flood WarningOHXGiles44 hr
Feb 6, 3:45 PM CSTRiver Flood AdvisoryOHXDavidson52 hr
Feb 6, 3:58 PM CSTRiver Flood WarningOHXDecatur, Hardin, Perry, Wayne20 days

Nearby

River Flood Warnings in Tennessee, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.